Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Zoloft Dosage From 50Mg To 100Mg After A Few Days


  • Please log in to reply
6 replies to this topic

#1 tmm0127

tmm0127

    Member

    ID: 62329

  • Member
  • PipPipPip
  • 158 posts
  • Gender:Female
  • Location:VA

Posted 02 April 2012 - 07:56 AM

I was just prescribed Zoloft last Wednesday (the 28th of March). The prescribing doctor told me to take the 50mg dosage for 4 days, and then if I had no real strong side effects that after those 4 days I should bump it up to 100mg.

1) 4 days seems a little quick, though I'm not having any real strong side effects to it. Those are her directions though, should I just follow them or just stick with the 50mg for now? I have a follow up appointment next week (the 11th of April).

2) she said: "Most people only need 50mg, but I think you'll need 100mg. I don't know why I'm thinking that, but I just do."

I've been a member of these forums a while now, though pretty inactive for months. I guess for some background info: It's been 6 years since I was diagnosed with major depression and an anxiety disorder, though that diagnosis has changed many times and wound right back at the original diagnosis. I was most recently taking lexapro and clonazepam, but it just wasn't helping. I've (strangely I think) never been put on Zoloft before. I'm already over the kind of dreamy state of the first few days of taking it, and I feel fine. I do kind of agree with the doctor that I will end up needing 100mg, my depression's rather severe - either that or I'll end up needing to couple it with something else. *shrug* I just don't know!

#2 Rahul

Rahul

    Member

    ID: 25593

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 02 April 2012 - 08:41 AM

follow your pdoc's advice.

are you still on the clonazepam? if yes then for how long?
I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)

#3 tmm0127

tmm0127

    Member

    ID: 62329

  • Member
  • PipPipPip
  • 158 posts
  • Gender:Female
  • Location:VA

Posted 02 April 2012 - 09:39 AM

I'm not on the clonazepam anymore. I weaned myself off of it last November. I had been taking it on and off for about 4 years - it was just an emergency medicine really, for my panic attacks. I tend to go through periods when I have more panic attacks than at other times, and while I do suffer from anxiety on an almost daily basis, I haven't had an actual attack for months now. I don't like taking sedatives, so I just spoke to a doctor (on campus, I rarely see the same one twice) about it and they said that if I don't want to take it I don't have to, so it took me only a few weeks to stop entirely.

#4 Rahul

Rahul

    Member

    ID: 25593

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 02 April 2012 - 09:51 AM

excellent work weaning off the clonazepam tmm017! you seem to be aware of the risks of benzodiazepine addiction already so i won't say anything more. keep it strictly emergency basis (and for which it works very good) or avoid it totally. daily long term use can induce panic attacks and a host of other symptoms (it becomes counter productive).

i'd say follow your pdoc's advice for you seem to have weathered the first 4 days without any of the severe symptoms (viz. heightened anxiety/depression). however, be prepared to encounter them at 100 mg.

you are young. my heart goes out to you and i wish you the best. keep posting.

Edited by Rahul, 02 April 2012 - 09:57 AM.

I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)

#5 Rahul

Rahul

    Member

    ID: 25593

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 02 April 2012 - 10:59 AM

further, if you are going to face the hurricane (which hits me after 2 days of starting the med to be frank), might as well do it at 100 mg instead of prolonging the agony, for, every dose increase means a repeat of start ups -- it is not that your body, acclimatized to the lower dose, can deal with the dose increase any easier. if the hurricane hits you, post away merrily here. i am there to listen. are you an undergrad?

p.s sorry, its tmm0127 not tmm017. got it now.

Edited by Rahul, 02 April 2012 - 11:01 AM.

I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)

#6 starr

starr

    Silver Member

    ID: 1886

  • Silver Member
  • PipPipPipPipPipPip
  • 1,019 posts
  • Location:North Carolina, USA

Posted 02 April 2012 - 12:21 PM

Hi,

I am on 100mg of zoloft along with abilify
and doing really well. The only side effect
I had when I increased from 50 to 100mg
was some insomnia but it only lasted a
few days. I am actually considering
increasing my dosage now because I
am a constant worrier and my pdoc thinks
it may help. I hope it works as well for you.
Ive been on these meds for a lot of years
and zoloft is by far the best one I have
ever taken.

best wishes,
starr

#7 Rahul

Rahul

    Member

    ID: 25593

  • Silver Member
  • PipPipPipPipPipPip
  • 706 posts
  • Gender:Male
  • Location:India

Posted 03 April 2012 - 11:00 AM

how are you doing tmm0127?
I'm not a doctor or a health professional and any advice in my post is purely my personal opinion and anecdotal.

Dx: MDD
Rx: 10 mg escitalopram + 15mg mitrazapine + 20 mg chlordiazepoxide (all
at bedtime)




1 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users


    Bing (1)